OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Henry M. Van Driel
  • Vol. 25, Iss. 11 — Nov. 1, 2008
  • pp: 1873–1881

Modal analysis of one-dimensional nonuniform arrays of square resonators

Haroldo T. Hattori  »View Author Affiliations


JOSA B, Vol. 25, Issue 11, pp. 1873-1881 (2008)
http://dx.doi.org/10.1364/JOSAB.25.001873


View Full Text Article

Enhanced HTML    Acrobat PDF (1110 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We analyze one-dimensional nonuniform arrays of square resonators with a size of 5 μ m . This choice of resonator size is motivated by a combination of factors such as size that gives a relatively small number of intrinsic modes, is compatible with current fabrication processes, and can deliver a reasonable amount of power without occupying a large area. In these arrays we initially change the separation between adjacent resonators by using standard functions used in specifying filter responses in the frequency domain such as binomial functions Chebyshev polynomials. We show that interesting spectral properties may appear when these functions are used. Next, we change one of the characteristic dimensions of the square resonator in a prescribed manner across the array and analyze the effect of the changes on the spectral characteristics of the arrays. In all cases, the arrays form light sources that couple light into a single-mode waveguide and their spectral characteristics are obtained after coupling into the waveguide.

© 2008 Optical Society of America

OCIS Codes
(130.3120) Integrated optics : Integrated optics devices
(140.2020) Lasers and laser optics : Diode lasers

ToC Category:
Integrated Optics

History
Original Manuscript: June 23, 2008
Revised Manuscript: August 23, 2008
Manuscript Accepted: September 9, 2008
Published: October 21, 2008

Citation
Haroldo T. Hattori, "Modal analysis of one-dimensional nonuniform arrays of square resonators," J. Opt. Soc. Am. B 25, 1873-1881 (2008)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-25-11-1873

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited